Children’s cough syrup sold at many retailers across the country, including CVS, Rite-Aid and Dollar General, is being recalled because dosing cups with the wrong markings were included in the packaging, triggering concern that children could get sick after an overdose.
Pharmaceutical manufacturer Perrigo is voluntarily recalling several batches of its cherry and grape over the counter 4 oz. bottles of children’s cough syrup.
The company said it hasn’t received any reports of overdose, but it said an overdose of Guaifenesin DM may cause a long list of side effects including hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor, and coma. Other effects have included nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death.
“Perrigo is taking this action to maintain the highest possible product quality standards for our retail customers and consumers. We are taking this action because it is the right thing to do,” Perrigo’s Chairman and CEO Joseph C. Papa said in a statement.
Recalled lots and corresponding branded labels:
CHERRY LIQ 4 OZ
|Topcare||5LK0528, 5LK0630, 5LK0779||03/2017|
GRAPE LIQ 4 OZ
If you have this product with the above label and lot number, Perrigo said you should throw out the dosing cup and the product.